MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Codes Volume Accuracy Problem (1675); Insufficient Flow or Under Infusion (2182); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: product id: 8637-40, serial#: (b)(4), implanted: (b)(6) 2015, product type: pump.This medical device report is being resubmitted to the emdr system due to a connection error within the emdr system.The event was previously reported to the emdr portal and an acknowledgement 3 received, but the connection error prevented the emdr system from documenting the report.The report number in this report is the same number as the impacted report that has the connection issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative regarding a patient who received unknown morphine (20mg/ml, 6.9887mg/day) and bupivacaine (20mg/ml, 6.9887mg/day) in an implantable pump for chronic low back pain and spinal pain.A pocket revision occurred on (b)(6) 2016 due to a flipped pump.X-rays were reportedly performed at a previous date, results were not reported.The issue occurred for a few months where the patient could manually flip the pump.The cause of the pump movement was unknown.The patient experienced a bruised abdomen around the pump.When the pump segment "came apart" and a forceps was needed to disconnect from the pump.The pump segment was also "pretty coiled up" and was replaced with a proximal revision kit.A mesh pouch was also added.The existing distal catheter segment was easily aspirated and remained.The pump was reservoir was aspirated and the actual residual volume was 40ml, expected residual volume was 19.7ml.The issue was considered resolved at the time of report.The daily dose was decreased to 0.960mg/day.The patient's status at the time of the event was stated to be alive with no injury.
 
Additional Manufacturer Narrative
Analysis of the catheter, model# 8780, serial# (b)(4), found significant twisting that may have affected infusion.A kink was also seen on the catheter body where twisting was observed.The are occluded during pressure testing when bent to a narrow radius.The transition tubing was also noted to be damaged.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key5520368
Report Number3007566237-2016-00800
Device Sequence Number16762278
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public00613994555595
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2017
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Initial Date Received by Manufacturer 01/20/2016
Supplement Date Received by Manufacturer03/22/2016
03/22/2016
Initial Report FDA Received Date03/23/2016
Supplement Report FDA Received Date03/23/2016
09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR